Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 12, NWS Morristown, TN

October 14, 2014Russell County, Washington County, City of Bristol, Virginia; 8 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Oct 14, 2014, 8:07 PM EDT for Russell County, Washington County, City of Bristol, Virginia; 8 counties in Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 8:07 PM EDT (00:07 UTC)
Expired
Oct 14, 2014, 11:22 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS74 KMRX 150007
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
807 PM EDT TUE OCT 14 2014

...STRONG AND GUSTY WINDS TO DECREASE BY MIDNIGHT...

.A STRONG COLD FRONT HAD PASSED EAST THROUGH ALL BUT EXTREME
NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA LATE THIS EVENING. A
WIND ADVISORY REPLACES THE HIGH WIND WARNING FOR THESE AREAS...
WITH SOME GUSTS POSSIBLE UP TO 50 MPH THROUGH MIDNIGHT.

TNZ018-040>047-071>074-VAZ006-008-150400-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
/O.NEW.KMRX.WI.Y.0012.141015T0007Z-141015T0400Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...LEBANON...ABINGDON
807 PM EDT TUE OCT 14 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS UP TO
  50 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

* TIMING...THROUGH MIDNIGHT EDT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. MOTORISTS SHOULD ALSO BE ALERT FOR POSSIBLE DOWNED TREES
  OR POWER LINES FROM STRONGER WIND GUSTS EARLIER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT
TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ087-102-VAZ001-002-150115-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON
807 PM EDT TUE OCT 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY...FOR THE SOUTHERN MOUNTAINS OF EAST TENNESSEE...
SOUTHWESTERN NORTH CAROLINA...AS WELL AS LEE AND WISE COUNTIES OF
SOUTHWESTERN VIRGINIA.

A STRONG COLD FRONT HAD PASSED EAST AND WINDS HAD DECREASED TO 15
TO 25 MPH OVER THE WIND ADVISORY AREA...ALLOWING THE ADVISORY TO
EXPIRE. 

$$

TG
1 follow-up statement
376 
WWUS74 KMRX 150322
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1122 PM EDT TUE OCT 14 2014

...WINDS DECREASED AFTER COLD FRONT PASSAGE...

.THE STRONG SOUTHWESTERLY WINDS OVER THE REGION FINALLY EASED OFF
WITH PASSAGE OF A STRONG COLD FRONT LATE TUESDAY EVENING. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

TNZ018-040>047-071>074-VAZ006-008-150430-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-141015T0400Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...LEBANON...ABINGDON
1122 PM EDT TUE OCT 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTHWESTERLY WINDS DECREASED BEHIND PASSAGE OF A COLD FRONT
ALLOWING THE WIND ADVISORY TO BE CANCELLED.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 14, 7:40 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 14, 7:40 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT TUE OCT 14 2014

.DISCUSSION...THE COLD FRONT HAS PUSHED EAST THROUGH ALL BUT NE TN
AND SW VA COUNTIES AT MID EVENING...AND RAINFALL INTENSITY CONTINUES
TO DIMINISH. FORECAST GRIDS LOOK RIGHT ON TRACK IN DECREASING POPS
FOR THE REST OF THE EVENING. WILL NEED TO ADJUST HOURLY TEMPS AND
DEW POINT TEMPS WITH A GRID UPDATE SHORTLY.

THE OTHER CONCERN IS FOR STRONG WINDS UNTIL THE FRONTAL PASSAGE
OCCURS...WITH OBSERVATIONS GENERALLY SHOWING SPEEDS IN THE WARNING
AREAS DROPPING OFF TO OR JUST BELOW ADVISORY CRITERIA. A LATE GUST
WAS JUST NOTED TO 63 MPH IN UNICOI COUNTY AT 3000 FEET. CAMP CREEK
GUSTS (GREENE COUNTY) ARE DOWN TO AROUND 40 MPH AT THIS TIME.

WILL MAKE A DECISION SHORTLY TO POSSIBLY REPLACE THE HIGH WIND
WARNING WITH A WIND ADVISORY FOR A FEW MORE HOURS. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 8 PM EDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             53  65  50  67 /  20  50  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  53  65  50  64 /  30  50  30  30
OAK RIDGE, TN                       52  64  50  64 /  20  60  30  30
TRI CITIES AIRPORT, TN              53  66  49  61 /  90  40  40  40
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHEROKEE-CLAY.

TN...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR BLOUNT SMOKY
     MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
     SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
     SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
     UNICOI-WASHINGTON TN.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR EAST POLK-
     SOUTHEAST MONROE.

VA...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR RUSSELL-
     WASHINGTON.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEE-WISE.
&&

TG
Hazardous weather outlook, Oct 14, 3:00 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT TUE OCT 14 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-151200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE
SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST
MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
300 PM EDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE EASTWARD
ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA LATE THIS
AFTERNOON AND EVENING...WITH A FEW STORMS POSSIBLY BECOMING STRONG
TO SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

STRONG WIND GUSTS WILL ALSO CONTINUE ACROSS THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS...WHERE A HIGH WIND WARNING REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED THREATS.

In the hours before

Special weather statement, Oct 14, 2:28 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT TUE OCT 14 2014

TNZ036-037-068-069-071-072-086-087-141915-
SOUTHEAST MONROE TN-KNOX TN-BLOUNT SMOKY MOUNTAINS TN-
NORTHWEST MONROE TN-LOUDON TN-ANDERSON TN-UNION TN-NW BLOUNT TN-
228 PM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE...KNOX...
BLOUNT...SOUTHERN UNION...SOUTHEASTERN LOUDON AND EASTERN ANDERSON
COUNTIES UNTIL 315 PM EDT...

AT 226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF MARYVILLE...MOVING NORTH AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...ALCOA...MAYNARDVILLE...
FARRAGUT...LOUISVILLE...PLAINVIEW...ROCKFORD...EAGLETON VILLAGE...
HALLS...BLAINE...LAKE CITY...NORRIS...VONORE...LUTTRELL...
GREENBACK...FRIENDSVILLE AND WALLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!

&&

LAT...LON 3540 8425 3624 8415 3623 8407 3625 8408
      3630 8403 3627 8402 3629 8398 3625 8369
      3617 8372 3616 8373 3609 8367 3608 8367
      3610 8371 3600 8367 3594 8369 3589 8379
      3581 8375 3552 8387 3541 8402 3538 8401
TIME...MOT...LOC 1826Z 193DEG 59KT 3562 8406

AMP.23
Local storm report, Oct 14, 2:34 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     ETOWAH                  35.33N 84.53W
10/14/2014                   MCMINN             TN   DEPT OF HIGHWAYS

            ONE TREE DOWN NEAR ETOWAH.

0700 AM     NON-TSTM WND DMG 5 S NEWPORT             35.89N 83.19W
10/14/2014                   COCKE              TN   DEPT OF HIGHWAYS

            TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
            FOOTHILLS.

1000 AM     NON-TSTM WND DMG TELLICO PLAINS          35.37N 84.30W
10/14/2014                   MONROE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
            THROUGHOUT THE DAY.

1200 PM     NON-TSTM WND DMG CAMP CREEK              36.09N 82.77W
10/14/2014                   GREENE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
            CREEK...GREYSTONE...AND CEDAR CREEK.

&&
Local storm report, Oct 14, 2:35 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST 8 S MARYVILLE           35.63N 83.97W
10/14/2014  M45.00 MPH       BLOUNT             TN   MESONET

            WIND GUST OF 45 MPH RECORDED AT LOOK ROCK.

1200 AM     NON-TSTM WND GST 2 W GATLINBURG          35.72N 83.53W
10/14/2014  M63.00 MPH       SEVIER             TN   MESONET

            WIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.

0100 AM     TSTM WND DMG     4 E JASPER              35.06N 85.56W
10/14/2014                   MARION             TN   911 CALL CENTER

            SEVERAL TREES DOWN ALONG HWY 27.

0300 AM     TSTM WND DMG     ETOWAH                  35.33N 84.53W
10/14/2014                   MCMINN             TN   DEPT OF HIGHWAYS

            ONE TREE DOWN NEAR ETOWAH.

0322 AM     NON-TSTM WND GST 4 NE WALLAND            35.76N 83.76W
10/14/2014  M50.00 MPH       BLOUNT             TN   PUBLIC

            WIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE
            MOUNTAIN. ELEVATION WAS 2861 FEET MSL.

0445 AM     FLASH FLOOD      CHATTANOOGA             35.07N 85.26W
10/14/2014                   HAMILTON           TN   911 CALL CENTER

            SEVERAL INCHES TO A FOOT OF WATER ON SOME ROADS. OCHS
            HIGHWAY CLOSED DUE TO MUD AND DEBRIS ON ROAD. CUMMINGS
            HIGHWAY CLOSED DUE TO HIGH WATER. SEVERAL SECONDAY AND
            SIDE ROADS CLOSED DUE TO WATER ON ROAD.

0700 AM     NON-TSTM WND DMG 5 S NEWPORT             35.89N 83.19W
10/14/2014                   COCKE              TN   DEPT OF HIGHWAYS

            TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
            FOOTHILLS.

0830 AM     TSTM WND DMG     PIGEON FORGE            35.79N 83.56W
10/14/2014                   SEVIER             TN   911 CALL CENTER

            COUPLE TREES DOWN IN THE PINE MOUNTAIN AREA.

1000 AM     NON-TSTM WND DMG TELLICO PLAINS          35.37N 84.30W
10/14/2014                   MONROE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
            THROUGHOUT THE DAY.

1000 AM     NON-TSTM WND GST 5 NNE BULADEAN          36.17N 82.15W
10/14/2014  M48.00 MPH       CARTER             TN   PUBLIC

            WIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL.

1100 AM     NON-TSTM WND GST 2 W GATLINBURG          35.72N 83.53W
10/14/2014  M69.00 MPH       SEVIER             TN   MESONET

            WIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER.

1130 AM     NON-TSTM WND GST 1 SSW CITICO            35.38N 84.12W
10/14/2014  M48.00 MPH       MONROE             TN   MESONET

            WIND GUST TO 48 MPH AT THE TELLICO RAWS SITE.

1200 PM     NON-TSTM WND DMG CAMP CREEK              36.09N 82.77W
10/14/2014                   GREENE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
            CREEK...GREYSTONE...AND CEDAR CREEK.

1200 PM     NON-TSTM WND DMG 2 E GATLINBURG          35.72N 83.46W
10/14/2014                   SEVIER             TN   PUBLIC

            SEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED
            ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER
            ROAD.

&&
Local storm report, Oct 14, 2:52 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND GST 2 W GATLINBURG          35.72N 83.53W
10/14/2014  M63.00 MPH       SEVIER             TN   MESONET

            WIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.

1200 AM     NON-TSTM WND GST 8 S MARYVILLE           35.63N 83.97W
10/14/2014  M45.00 MPH       BLOUNT             TN   MESONET

            WIND GUST OF 45 MPH RECORDED AT LOOK ROCK.

0100 AM     TSTM WND DMG     4 E JASPER              35.06N 85.56W
10/14/2014                   MARION             TN   911 CALL CENTER

            SEVERAL TREES DOWN ALONG HWY 27.

0300 AM     TSTM WND DMG     ETOWAH                  35.33N 84.53W
10/14/2014                   MCMINN             TN   DEPT OF HIGHWAYS

            ONE TREE DOWN NEAR ETOWAH.

0322 AM     NON-TSTM WND GST 4 NE WALLAND            35.76N 83.76W
10/14/2014  M50.00 MPH       BLOUNT             TN   PUBLIC

            WIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE
            MOUNTAIN. ELEVATION WAS 2861 FEET MSL.

0445 AM     FLASH FLOOD      CHATTANOOGA             35.07N 85.26W
10/14/2014                   HAMILTON           TN   911 CALL CENTER

            SEVERAL INCHES TO A FOOT OF WATER ON SOME ROADS. OCHS
            HIGHWAY CLOSED DUE TO MUD AND DEBRIS ON ROAD. CUMMINGS
            HIGHWAY CLOSED DUE TO HIGH WATER. SEVERAL SECONDAY AND
            SIDE ROADS CLOSED DUE TO WATER ON ROAD.

0700 AM     NON-TSTM WND DMG 5 S NEWPORT             35.89N 83.19W
10/14/2014                   COCKE              TN   DEPT OF HIGHWAYS

            TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
            FOOTHILLS.

0815 AM     TSTM WND GST     CAMP CREEK              36.09N 82.77W
10/14/2014  M65.00 MPH       GREENE             TN   MESONET

            WIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK
            ELEMENTARY SCHOOL.

0830 AM     TSTM WND DMG     PIGEON FORGE            35.79N 83.56W
10/14/2014                   SEVIER             TN   911 CALL CENTER

            COUPLE TREES DOWN IN THE PINE MOUNTAIN AREA.

1000 AM     NON-TSTM WND DMG TELLICO PLAINS          35.37N 84.30W
10/14/2014                   MONROE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
            THROUGHOUT THE DAY.

1000 AM     NON-TSTM WND GST 5 NNE BULADEAN          36.17N 82.15W
10/14/2014  M48.00 MPH       CARTER             TN   PUBLIC

            WIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL.

1100 AM     NON-TSTM WND GST 2 W GATLINBURG          35.72N 83.53W
10/14/2014  M69.00 MPH       SEVIER             TN   MESONET

            WIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER.

1130 AM     NON-TSTM WND GST 1 SSW CITICO            35.38N 84.12W
10/14/2014  M48.00 MPH       MONROE             TN   MESONET

            WIND GUST TO 48 MPH AT THE TELLICO RAWS SITE.

1200 PM     NON-TSTM WND DMG 2 E GATLINBURG          35.72N 83.46W
10/14/2014                   SEVIER             TN   PUBLIC

            SEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED
            ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER
            ROAD.

1200 PM     NON-TSTM WND DMG CAMP CREEK              36.09N 82.77W
10/14/2014                   GREENE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
            CREEK...GREYSTONE...AND CEDAR CREEK.

&&
Special weather statement, Oct 14, 3:03 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT TUE OCT 14 2014

TNZ038-039-069-070-073-141945-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-HAMBLEN TN-GRAINGER TN-
303 PM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
JEFFERSON...EAST CENTRAL KNOX...CENTRAL GRAINGER...NORTHEASTERN
BLOUNT AND WESTERN HAMBLEN COUNTIES UNTIL 345 PM EDT...

AT 302 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SEVIERVILLE...MOVING NORTHEAST AT 55 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MORRISTOWN...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...
RUTLEDGE...WHITE PINE...NEW MARKET...STRAWBERRY PLAINS...SEYMOUR...
KODAK...BUFFALO SPRINGS...THORN HILL...MCMAHAN...ALPHA...KIMBERLIN
HEIGHTS AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!!!

&&

LAT...LON 3578 8374 3580 8375 3581 8374 3581 8375
      3585 8377 3586 8378 3588 8378 3589 8380
      3591 8386 3638 8342 3619 8318 3576 8372
TIME...MOT...LOC 1902Z 223DEG 46KT 3591 8372

AMP.23
Local storm report, Oct 14, 4:19 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST CAMP CREEK              36.09N 82.77W
10/14/2014  E65.00 MPH       GREENE             TN   MESONET

            CORRECTED TO NON-TSTM WND GST...WIND GUST OF 65 MPH AT
            THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 9:51 PM EDTAreal Flood AdvisoryMRXRussell, Washington3 hr
Oct 14, 9:57 PM EDTAreal Flood AdvisoryMRXBlount4 hr

Nearby

Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.